see below

see attached 

Below are the directions with an answer I found from another student read through everything and the answer I provided is just an example of what the answer should be like

Don't use plagiarized sources. Get Your Custom Essay on
see below
Just from $13/Page
Order Essay

Mrs. A is a 71 year old widow with CHF and osteoarthritis who has recently been exhibiting quite unusual behavior. Her daughter is concerned about her mother’s ability to remain independent and wishes to pursue nursing home admission arrangements. She fears the development of a dementing illness. Over the last two to three months Mrs. A has become confused, easily fatigued and very irritable. She has developed disturbing obsessive/compulsive behavior constantly complaining that her lace curtains were dirty and required frequent washing. Detailed questioning revealed that she thought they were yellow-green and possibly moldy. Her prescribed medications are:

· Furosemide 40 mg daily in the morning

· Digoxin 250 micrograms daily

· Paracetamol 500 mg, 1-2 tablets 4-hourly PRN

· Piroxicam 20 mg at night

· Mylanta suspension, 20 ml PRN

· Coloxyl 120 mg, 1-2 tablets at night

Assignment Questions

1. Critically discuss this case study in terms of the problematic nature of this patient’s pharmacological management.

2. Outline some pharmacokinetic changes in the geriatric population that may affect drug disposition.

3. Outline how changes in renal and hepatic function may affect treatment strategies.

4. In the drug regimen presented above – discuss potential side effects and potential interactions, if any?

5. Your response should include a discussion of the problems of polypharmacy as it is related to this case study and the assessment/management and educational strategies which could have been implemented to improve the outcome of Mrs. A.

Instructions

· Prepare and submit a 3-4 page paper [total] in length (not including APA format).

· Answer all the questions above.

· Support your position with examples.

· Please review the rubric to ensure that your assignment meets criteria.

· Submit the following documents to the Submit Assignments/Assessments area:

Polypharmacy

 

Polypharmacy, or the use of more than five drugs at the same time, is common among the elderly. The majority of individuals over the age of 65 have several diseases and must see multiple specialists to manage their prescriptions. Polypharmacy has been connected to many senior patient falls and medication non-adherence. When a patient, especially one who is elderly, is taking more than five prescriptions each day, it might be difficult to keep track of the different times, or the patient may forget to take the drug and take it again (Brown, 2016).

To assist a patient with their polypharmacy, a health care provider must address all drugs at each appointment (Brown, 2016). Reviewing the medication list and drug history every six months is another method I may assist my patient. Look for medications that the patient is taking that the indication for is no longer needed during the medication review at each appointment or every six months (Woo et al, 2015). For example, pain medicine from a previous surgery or supplements that are no longer required. Duplicate drug therapies are another thing to look for during the review. When possible, support and educate patients about lifestyle modifications or non-drug therapy, and avoid prescribing needless prescriptions as a health care professional.
It’s also important to distinguish between a symptom of the aging process, which could be a concern, and a disease process that requires treatment (Woo et al, 2015).

 

Pharmacokinetic Changes in Geriatrics

 

Geriatric patients’ changes are frequently linked to the aging process. Adults over the age of 60 experience typical loss of white brain matter, which results in mental alterations. While illness processes such as Alzheimer’s and strokes can exacerbate mental changes, acute processes such as infection and electrolyte imbalances can exacerbate geriatric mental abnormalities (Woo et al, 2015). This patient’s perplexity could be related to her age. Changes in vision are another physical change in the older population that this patient may be experiencing. Due to lens thickness and flexibility loss, visual impairments worsen with age (Woo et al, 2015).

While her disorientation could be due to the aging process, it could also be due to medication absorption and distribution. Lean muscle mass and total body water decrease in senior people. Some medications are dispersed in these locations, and because the elderly patient’s body ratio is lower, the concentration can be higher when there is less muscle mass or body water accessible (Woo et al, 2015). For example, if this woman is taking digoxin at the same dose she was at 61, the chances of the digoxin dose needing to keep the same are improbable due to changes in her muscle mass and body water. As a result, testing levels on a frequent basis is critical, particularly in senior patients.

 

Changes in Renal and Hepatic Functions

 

When it comes to alterations in renal and hepatic functioning in geriatric patients, they frequently affect medication metabolism and excretion. The size of the liver and the blood flood both diminish in this group. Because the clearance of drugs by the liver is dependent on blood flow, older people typically metabolize pharmaceuticals more slowly (Woo et al, 2015). Mrs. A’s meds could be remaining in her system longer, forcing her to take more than she requires.

Beginning at the age of 30, the kidney’s function falls by around 1% per year. By the age of 80, most elderly individuals’ kidney function has declined by half. Because drugs are usually eliminated through the kidneys, renal function should be considered when prescribing pharmaceuticals. Long-term medication effects can also be caused by a reduction in renal function and the inability to eliminate the drug (Woo et al, 2015).

 
 

Drug Interactions That Could Happen

 

These medications have a moderate number of possible interactions. The diuretic furosemide can lower the patient’s potassium levels, while the stool softener can lower the patient’s potassium levels by causing frequent stools. The electrolytes of this patient must be regularly monitored. Because she is on digoxin, this patient’s potassium levels may be low, putting her at risk for arrhythmias. It’s also vital to keep an eye on her digoxin levels to make sure she’s not showing any signs of toxicity (Drugs.com, 2017). The visual distortions in the lace curtains could be indicators of digoxin toxicity or could be due to aging in general.

Mrs. A is also taking an NSAID and an acetaminophen medication, which may help her renal perfusion, which is already reduced. Because she is taking these meds in addition to her other heart failure medications, she is at an even higher risk of experiencing an adverse drug reaction. Some nonsteroidal anti-inflammatory drugs (NSAIDs) may lower digoxin levels in the blood (Woo et al, 2015).

 

Recommendations

 

I propose that this patient’s digoxin and electrolyte levels be checked routinely. If her digoxin level was too high and her potassium and magnesium levels were too low, I would most likely have to reduce her Lasix and digoxin doses. For the treatment of osteoarthrosis, I would also investigate a different sort of drug. In addition, the patient is taking drugs for constipation, gas, and heartburn. I would suggest a lifestyle modification, such as a change in nutrition, to help with this. Mrs. A should stay away from spicy foods as well as foods that give her gas or indigestion. To avoid constipation, I would also advise her to walk 30 minutes a day and drink more water. If lifestyle adjustments aren’t working, I’d recommend prune juice or a gentle stool softener instead of a laxative.

Step-by-step explanation

References

Woo, T., Wynne, A., & Wynne, A. (2015). Pharmacotherapeutics for nurse practitioner prescribers. 

Drugs.com (2017). Drug Interactions. Retrieved January 22, 2017, from https://www.drugs.com/interactions-check.php?drug_list=883-0,1881-0,2365- 11843,1146-676,145-8681,11-12

Brown, L. (2016). Untangling polypharmacy in older adults. Medsurg Nursing, 25(6), 408-411. Retrieved from http://prx-herzing.lirn.net/login?url=http://search.proquest.com.prx- herzing.lirn.net/docview/1849701008?accountid=167104

Calculate your order
Pages (275 words)
Standard price: $0.00
Client Reviews
4.9
Sitejabber
4.6
Trustpilot
4.8
Our Guarantees
100% Confidentiality
Information about customers is confidential and never disclosed to third parties.
Original Writing
We complete all papers from scratch. You can get a plagiarism report.
Timely Delivery
No missed deadlines – 97% of assignments are completed in time.
Money Back
If you're confident that a writer didn't follow your order details, ask for a refund.

Calculate the price of your order

You will get a personal manager and a discount.
We'll send you the first draft for approval by at
Total price:
$0.00
Power up Your Academic Success with the
Team of Professionals. We’ve Got Your Back.
Power up Your Study Success with Experts We’ve Got Your Back.
Live Chat+1(978) 822-0999EmailWhatsApp

Order your essay today and save 20% with the discount code ORIGINAL